Spectral estimates, stability conditions, and the rotating screw-pinch

Eliezer Hameiri

Research output: Contribution to journalArticle

Abstract

This article presents two sufficient conditions for the linear stability of rotating ideal plasmas, the first based on conservation of circulation and the second based on circle theorems applicable to linear Hamiltonian systems. The circle theorems also provide bounds on eigenmodes in the complex plane. All results are applied to the rotating screw-pinch which can be described by a single second-order ordinary differential equation.

Original languageEnglish (US)
Pages (from-to)2080-2088
Number of pages9
JournalJournal of Mathematical Physics
Volume22
Issue number9
StatePublished - 1981

Fingerprint

screw pinch
Circle theorem
Hamiltonians
Ordinary differential equations
Stability Condition
Conservation
Rotating
theorems
Plasmas
Second-order Ordinary Differential Equations
Linear Stability
estimates
Argand diagram
Estimate
Hamiltonian Systems
conservation
differential equations
Plasma
Linear Systems
Sufficient Conditions

ASJC Scopus subject areas

  • Organic Chemistry

Cite this

Spectral estimates, stability conditions, and the rotating screw-pinch. / Hameiri, Eliezer.

In: Journal of Mathematical Physics, Vol. 22, No. 9, 1981, p. 2080-2088.

Research output: Contribution to journalArticle

@article{545847c9d3884e93882542205e8b0c58,
title = "Spectral estimates, stability conditions, and the rotating screw-pinch",
abstract = "This article presents two sufficient conditions for the linear stability of rotating ideal plasmas, the first based on conservation of circulation and the second based on circle theorems applicable to linear Hamiltonian systems. The circle theorems also provide bounds on eigenmodes in the complex plane. All results are applied to the rotating screw-pinch which can be described by a single second-order ordinary differential equation.",
author = "Eliezer Hameiri",
year = "1981",
language = "English (US)",
volume = "22",
pages = "2080--2088",
journal = "Journal of Mathematical Physics",
issn = "0022-2488",
publisher = "American Institute of Physics Publising LLC",
number = "9",

}

TY - JOUR

T1 - Spectral estimates, stability conditions, and the rotating screw-pinch

AU - Hameiri, Eliezer

PY - 1981

Y1 - 1981

N2 - This article presents two sufficient conditions for the linear stability of rotating ideal plasmas, the first based on conservation of circulation and the second based on circle theorems applicable to linear Hamiltonian systems. The circle theorems also provide bounds on eigenmodes in the complex plane. All results are applied to the rotating screw-pinch which can be described by a single second-order ordinary differential equation.

AB - This article presents two sufficient conditions for the linear stability of rotating ideal plasmas, the first based on conservation of circulation and the second based on circle theorems applicable to linear Hamiltonian systems. The circle theorems also provide bounds on eigenmodes in the complex plane. All results are applied to the rotating screw-pinch which can be described by a single second-order ordinary differential equation.

UR - http://www.scopus.com/inward/record.url?scp=0011412216&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0011412216&partnerID=8YFLogxK

M3 - Article

VL - 22

SP - 2080

EP - 2088

JO - Journal of Mathematical Physics

JF - Journal of Mathematical Physics

SN - 0022-2488

IS - 9

ER -